MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48487090
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned and therefore could not be evaluated.
 
Event or Problem Description
A mantis rod migrated post-operatively.Revision surgery was performed.
 
Event or Problem Description
A mantis rod migrated post-operatively.Revision surgery was performed.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed, and no relevant manufacturing or similar complaints were identified.Per surgical technique: place the anti-torque key around the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening.Torque wrench was used during the initial surgery and blockers were tightened to 12nm.It is unknown if the length of the rod used was adequate for the construct.X-ray images were not provided.It is unknown if the rod was reduced or was properly seated during initial surgery.Too short rod length can cause the rod to improperly seat in the tulip which may result in the migration of rod post op.The es2 surgical technique recommends the user to ensure that the rod overhangs the last screw head to allow for secure fixation.Due to lack of information, an exact root cause of reported event could not be determined.

Brand Name
MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 90MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9131615
Report Number0009617544-2019-00112
Device Sequence Number418915
Product Code NKB
UDI-Device Identifier04546540671714
UDI-Public04546540671714
Combination Product (Y/N)N
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48487090
Device Lot NumberSHX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR